View Full Version : Mixing Vyvanse with Strattera


amyandchris
01-24-14, 09:02 AM
My husband has just been put on a combination of Strattera and Vyvanse for his ADHD after talking to his doctor about a pretty intense bit of fatigue (both in longevity - the fatigue has beeen over months and intensity - my husband used to be sensitive to caffeine now he has 3 cups of coffee in the morning and more in the afternoon, and occassionally has a energy drink and can still be tired) occurred with Strattera (it took us so long to realize it was the Strattera because we dutifully ruled out all other causes (sleeping well/not well, work, stress, etc.).

I was hoping that someone could give a long term look (has taken the combination of vyvanse and strattera together for more than 6 months) at how they are doing on the combination of Strattera and Vyvanse.

Thank you so much for your posts - they are what originally made me realize that the Strattera was likely causing his fatigue!

lavita_bella
01-28-14, 02:51 AM
I haven't taken Strattera yet (trying it tomorrow), but I heard that it can cause fatigue sometimes. It's a non-stimulant so it's entirely possible.
I was concerned about my grades in college dropping during the time I'm waiting for Strattera to work (it takes a few weeks), so my psychiatrist permitted me to continue taking Vyvanse until I feel the effects of Strattera kick in. So I'm sure it's fine, not sure how it'd be together exactly (it may amplify the effects or work synergistically) but I've been seeing my psychiatrist for 4-5 months now and so far I've liked her suggestions a lot so I think it will be fine :)

So I haven't tried it yet, but I'm prescribed to take Vyvanse and Strattera together UNTIL the Strattera kicks in. Slightly differerent from your husbands' regime, but hopefully it offered some helpful insight anyway ^ ^

aarondev
02-01-14, 06:43 AM
Ok so something you need to be aware of on Strattera + Caffeine: One undermines the other. Caffeine totally takes away from many of the positive effects Strattera gives the user. So your husband should avoid caffeine.

That said, I know those fatigue symptoms well. I would nod off in the middle of the day and nothing except taking a nap would cure me. However, I know several friends and have read plenty of times on here of people who choose to take Strattera at night, before bed. The only 'severe' side effect that I've ever encountered or heard really is that it will give you more vivid dreams. But that's it.

So its worth having your husband consider that.

As for your original inquiry: I've taken Vyvanse & Strattera in tandem for about 2yrs. I don't take the Vyvanse every day, since doing that would surely cause it to lose its efficacy. However, there's really no strong negative impacts. The only thing I'd offer is that a) taking both meds with food is really a necessity for efficacy and b) both meds do better if the person is eating every 3-4hrs. This may be a challenge for your husband at first, since Vyvanse is a stimulant and known to suppress someone's appetite.

Apart from this, however, I've found it to be the most stable combination of all. I had previously taken the combination of Strattera & Concerta, Strattera & Adderall XR, too. Vyvanse I prefer the most because it gives me a sort of 'concentration' which the Strattera lacks on its own. The Strattera helps me be better organized, more sociable, less anxious and gives me more 'drive/motivation' after I exercise. That said, Vyvanse is what helps me read on the bus or something where Strattera doesn't necessarily do that.

Sorry for the semi-winding nature of this response.

Confused Mind
02-02-14, 06:06 PM
Ok so something you need to be aware of on Strattera + Caffeine: One undermines the other. Caffeine totally takes away from many of the positive effects Strattera gives the user. So your husband should avoid caffeine.

That said, I know those fatigue symptoms well. I would nod off in the middle of the day and nothing except taking a nap would cure me. However, I know several friends and have read plenty of times on here of people who choose to take Strattera at night, before bed. The only 'severe' side effect that I've ever encountered or heard really is that it will give you more vivid dreams. But that's it.

So its worth having your husband consider that.

As for your original inquiry: I've taken Vyvanse & Strattera in tandem for about 2yrs. I don't take the Vyvanse every day, since doing that would surely cause it to lose its efficacy. However, there's really no strong negative impacts. The only thing I'd offer is that a) taking both meds with food is really a necessity for efficacy and b) both meds do better if the person is eating every 3-4hrs. This may be a challenge for your husband at first, since Vyvanse is a stimulant and known to suppress someone's appetite.

Apart from this, however, I've found it to be the most stable combination of all. I had previously taken the combination of Strattera & Concerta, Strattera & Adderall XR, too. Vyvanse I prefer the most because it gives me a sort of 'concentration' which the Strattera lacks on its own. The Strattera helps me be better organized, more sociable, less anxious and gives me more 'drive/motivation' after I exercise. That said, Vyvanse is what helps me read on the bus or something where Strattera doesn't necessarily do that.

Sorry for the semi-winding nature of this response.

Hi

After trying just about every combination of meds..I think strattera / vyvanese is looking positive for me - only about 3 weeks in, I'm 80mg of each..vyvanese split into 50mg am and 30mg lunch.

Curious what you take? Not sure if mine needs tweeking